I was prescribed adderall for ADHD about 6 months ago, but I can't take the side effects anymore. I have mood crashes at the end of the day and I often blow up and become angry at the smallest things. I like me even less now than I did before the medication! I was on 40mg XR twice/day, but have cut myself back to 20mg XR once/day. Can I just quit now, or should I tough it out until June 15th when school is over? I know everyone is different and has different reactions, but any general opinions would be greatly appreciated!
Will I have withdrawals after 6 months of adderall use?
- 15 May 2012 by scatteredmommy
- 21 May 2012
- adderall, attention-deficit hyperactivity disorder (adhd), withdrawal, side effect
I've seen this more then once & as long as you are an adult & have no other serious issues going on, you will probably just be really tired, hungry & need about 10 days -2 weeks off work to re`coup at this point. Stay away from energy drinks, etc. Good balanced diet, little to zero red meat for a while till you adjust & lots of fluids (no alcho) God Bless you & Good health ... MommaNancy
If you don't like the way ANY medication is making you feel enough to want to just quit on your own then you should not continue taking it. Also, if you have been taking a medication like Adderall for longer than a month you should talk to your doc before going cold turkey. Even if you've been cutting yourself back. So my advice is to talk to the prescribing doc let him know your troubles he will help ween you off so that you don't have to miss work or school and you won't feel like sh*t, especially as long as a week or 10 days.
I would advise you get your physician's approval and cooperation rather than self-treat by cutting back and quitting, that's the best road to failure and misery. The medical community has it's faults, but they still know a whole lot more than we do, so why then would we play Dr and change our dose or quit our meds without their involvement? That's where I'm pointing you for your own benefit and success. Hope this helps.
During the past 6 months, have you talked with your doctor about how this medication makes you feel??? I am wondering if you have had a "proper" thyroid test. Not just the standard test but the complete T3-T4, TCH... and I can't remember the names of all the tests I've had for a thyroid condition.
It's just a thought here but you sound miserable on your meds but DO keep your doctor in the loop. I wouldn't just quit... that would be bad advice as others have said and nobody here wants to see you get worse before feeling better...
I am wondering if it is possible that your symptoms are thyroid related??? I know there was a recent news report (should have come out a long, long time ago) that the basic test isn't sensitive enough and many people were going through life with an undiagnosed thyroid issue because the tests aren't sensitive enough and didn't delve deep enough into this area.
I have recommended a book titled, "THYROID POWER... 10 STEPS TO TOTAL HEALTH"... by Richard L. Shames, M.D., and his wife Karilee Halo Shames, R.N.; PhD. I will say that reading this book was an eye-opener for me and several conditions I have been dealing with. Hypothyroidism is treatable if you are lucky enough to get diagnosed properly.
Having a healthy and working endocrine system is paramount to achieving that sense of calm and well-being. More and more people are being diagnosed with under/over active thyroids and the treatments are a lot easier on the "mind" and "body". In other words, if your thyroid is way off... that can most definitely affect your moods and that sense of hyperactivity and/or lack of energy for ANY activity.
Be well and take good care of you. You are your own best advocate and we want to help you get to a place of peace, harmony and balance.
From when my brother and sister was on Adderall, it seems they suffer from lack of concentration and sometimes lack of motivation or energy when they quit taking it: depends on the severity of the disorder. But I do agree with the person who said if you dislike the side effects enough to quite taking it then, you don't need to take it. Sometimes, taking it like every other day or when you feel like you need it may work. However, I am not a doctor and I am not required to take it myself. God Bless
Thank you all very much for your input. At Mary, yes I have had my thyroid checked (and not just the basic test). I have also been checked for vitamin deficiencies (zinc, iron, vitamin D, etc.), hormone problems, have changed my diet, and have exercised in an attempt to rule out any physiological causes that may be affecting my psychological state. Unfortunately, none of these tests or changes pointed to an actual medical problem, so I am stuck with the much more difficult task of treating the psychological symptoms :-( As an update, I have tapered myself down to 10mg Adderall XR once per day and will cut back to 5mg next week. I'm fully aware that it would be unwise to simply stop, but I can't feel like this anymore, so I'm doing a slow taper. I go to a low-income clinic (I'm a poor student!!) which is very busy, so I can't get in to my Dr. until May 30. However, I'm sure that he would advise me to do exactly what I'm doing.
At that point, I will most likely be placed back on Effexor XR, which has actually worked quite well for my ADHD in the past. Thanks again to everyone for the advice!
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Oct 2011 • 3 answers
Attention Deficit Hyperactivity Disorder (ADHD) - Can adderall 30mg tabs be prescribed three times a
Posted 11 Nov 2011 • 6 answers
Adderall - makes me moody & can't stand myself, causing family problems, anyone else felt like this?
Posted 6 Aug 2012 • 15 answers
Posted 13 Jan 2013 • 6 answers
Posted 4 Mar 2015 • 1 answer